zur Navigation zum Inhalt
 

Excessive sweating induced by interaction between agomelatine and duloxetine hydrochloride: case report and review of the literature

Objective: In this case report, we describe a case in which the clinical pharmacy team was asked to provide recommendations on possible continued use of combination antidepressants in a 62-year-old Slovenian female patient with major depressive disorder following agomelatine and duloxetine hydrochloride-induced excessive sweating. When agomelatine was administered as an additional treatment, drug-induced excessive sweating was observed after a daily intake of 90 mg of duloxetine hydrochloride and 25 mg of agomelatine. After thorough discussion, it was decided not to rechallenge with agomelatine because of the serious adverse effect. After agomelatine discontinuation and switching to trazodone, symptoms immediately improved.

Discussion: Duloxetine hydrochloride-induced sweating has been reported frequently, but excessive sweating induced by agomelatine and duloxetine hydrochloride has not been reported in the literature. The adverse effect was determined by a clinical pharmacist using the Naranjo probability scale and was probably associated with agomelatine use (6 points) and possibly associated with duloxetine hydrochloride use (4 points). The exact mechanism for this adverse effect in this patient is not known, but we believe that a pharmacodynamic drug–drug interaction between agomelatine and duloxetine hydrochloride had occurred.

Conclusion: Such a case has not yet been described in literature; however, an adverse effect associated with drug–drug interaction can occur, as this report clearly demonstrates. The benefits of this antidepressant combination need to be carefully balanced with the risks associated with its use. This case report also highlights the increased potential for adverse reactions when prescribing antidepressant combinations and importance of clinical pharmacists’ involvement in the psychiatric patients’ pharmacotherapy.

Zusammenfassung

Fallbericht: Wir beschreiben einen Fall, bei dem das Team der klinischen Pharmakologie gebeten worden war, Empfehlungen für einen möglichen, kontinuierlichen Einsatz einer Kombination von Antidepressiva bei einer 62-jährigen slowenischen Patienten mit schwerer depressiver Erkrankung zu erstellen. Bei der Patientin war ein exzessives Schwitzen nach der kombinierten Gabe von Agomelatin (25 mg täglich) zu Duloxetin Hydrochlorid (90 mg/Tag) aufgetreten. Nach ausführlicher Diskussion wurde wegen der schweren Nebenwirkung beschlossen, Agomelatin nicht mehr zu geben. Nach Absetzen von Agomelatin und Umsteigen auf Trazodon besserte sich die Symptomatik schlagartig.

Diskussion: Duloxetin-Hydrochlorid induziertes Schwitzen ist häufig berichtet worden. Exzessives Schwitzen unter Agomelatin und Duloxetin-Hydrochlorid ist allerdings noch nicht beschrieben worden. Diese bei unserer Patientin beobachtete Nebenwirkung wurde von einem klinischen Pharmakologen mit Hilfe der Naranjo Probability Skala evaluiert: Sie war wahrscheinlich mit Agomelatin (6 Punkte) und nur möglicherweise mit Duloxetin-Hydrochlorid (4 Punkte) assoziiert. Der exakte Mechanismus für diese bei der Patientin aufgetretene Nebenwirkung ist nicht bekannt. Wir glauben, dass eine pharmakodynamische Medikamenteninteraktion zwischen Agomelatin und Duloxetin-Hydrochlorid stattgefunden hat.

Schlussfolgerung: Ein Fall wie der unsere ist bis jetzt in der Literatur nicht beschrieben worden. Nebenwirkungen können Folge einer Medikamenteninteraktion sein, wie unser Fall klar zeigt. Die Vorteile einer Kombination von Antidepressiva müssen gegen das Risiko von Nebenwirkungen aufgewogen werden. Kombinationen können die Gefahr von Nebenwirkungen erhöhen. Unser Fall zeigt auch die Wichtigkeit des Einbindens eines klinischen Pharmakologen bei der psychiatrischen Pharmakotherapie.

Zu diesem Thema wurden noch keine Kommentare abgegeben.

Mehr zum Thema

<< Seite 1 >>

Medizin heute

Aktuelle Printausgaben